Aa
Aa
A
A
A
Close
Avatar universal

Hate Subutex

I took 8 mgs of Subutex last night. How long will it interfere with my Pain Medication. The Subutex made me sick as if I were in Withdrawal.
4 Responses
Sort by: Helpful Oldest Newest
271792 tn?1334979657
What did your doctor say? How long did he tell you to wait before taking it?
Helpful - 0
Avatar universal
um... you arent supposed to take it WITH your pain medication... you had precipitated withdrawal by taking it too close to pain meds..  you are supposed to wait while in withdrawal according to the COWS scale...  and not in conjunction with other pain meds

yes - what did the doctor tell you?
Helpful - 0
Avatar universal
if you got subutex from a doctor you should know that it wipes out the opiates in your receptors right away and sends you straight into withdrawal. You cant take pain pills then a subutex or suboxone. Who told you to do that? Subutex and suboxone are to be used when coming off opiates and you must wait from the time of your last use of opiates and wait until your in withdrawal and wait until u cant take it anymore then you take the subutex and youll feel better in less than an hour.
Helpful - 0
Avatar universal
But I thought because subutex doesn't have naltrexone in it that it would not cause you to go into WD.  It is my understanding that you have to only wait a short time w/ subtext, not like with suboxone where you must wait till you are heavy into withdrawal.  And the only reason you should wait with subtext is because it can be dangerous to taking it with other narcotics because of respiratory depression and such.
Helpful - 0
1 Comments
You are right, SubuTEX does NOT have naltrexone in it BUT WILL absolutely cause precipitated withdrawals and complications when used too soon after using a full opiate such as heroin because it is a *partial agonist/part antagonist.* An AGONIST is defined as a substance which initiates a physiological response when combined with a receptor; i.e. a full-on opiate such as heroin or fentanyl, etc. They affect the mu-opioid receptors in your brain. An ANTAGONIST such as Naloxone and naltrexone literally *antagonizes* (***** with in a very bad way) the opioid receptors, and kicks off any full agonist affecting the mu-receptor, causing extreme dysphoria and pain when given immediately after using opiates. Just remember it *antagonizes.* Both Subutex and Suboxone bind to the opioid receptors with a higher affinity than agonists but do NOT activate the receptors, because "in the presence of a full agonist (heroin), a partial agonist (Subutex) will act as a full antagonist, competing with the full agonist for the same receptor and thereby reducing the ability of the full agonist to produce its maximum effect." Subutex is what keeps you from getting dope sick, helps stop the cravings and obsessing over using opioids, and it is very effective at preventing withdrawal symptoms. It is a unique opioid that is a partial agonist/part antagonist, quite a marvel of pharmaceutical technology IMO, which binds very tightly to the mu-opioid receptors in the brain, blocking the effects of all other opiates and the euphoria they produce  (getting high/overdosing) just like naloxone, yet it partially activates it also. But if taken too soon after using a full opiate agonist  (heroin, fentanyl, methadone, Dilaudid, Norcos, Vicoden, Oxy, etc.,) Subutex itself CAN cause precipitated withdrawal because it will act as an antagonist. I can tell you this from my own experience, I have suffered through PWs and it was kind of like, instantly going from feeling normal to instantly feeling like Day #2 of full blown heroin withdrawals in 5 minutes and nothing but shooting an ass load of Dilaudid would help it. Not pleasant AT ALL. And that was after a 12 hour night's sleep the day after after using Dilaudid which is a very short acting opiate. So to surmise, YES Subutex WILL cause precipitated withdrawal if taken too soon after opioid use and trust me, you do NOT want that. Now SuboxONE has the oh-so-fun extra blocker/total antagonist Naloxone added to it as well, as an extra abuse deterrent/blocker that only kicks in if the Suboxone is injected. You can sort of half assed use opiates while on both Subs if you skip your Sub dose for at least 12-14 hours, but then re-inducting back onto the Sub is a whole separate pain in the ass because you can and most likely will go into precipitated withdrawals which suck hard as previously mentioned but I know some people who do it as a lifestyle. I don't. No thank you. ~Deb  
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.